MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number D7768
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: (b)(4).Additional information: it is unknown if the lot number -slbcxa is a correct lot number.Additional information has been requested and the following, however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please provide the correct lot number related to this event: was there any additional tissue damage as a result of searching for the needle piece? what is the surgeon's opinion of consequences to the patient? was there any adverse consequence associated with the patient? please perform and document the follow up attempt for product return.Please clarify sequence of events.Was the needle located on fluoroscopy and then believed to have been removed during ligation? or is needle retained in patient? were there any changes in post -op treatment due to event? a manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a mvp: mitral valvuloplasty on (b)(6) 2022 and suture was used.The needle was lost during use.The surgeon commented that the needle might have come out during ligation of right atrial atresia.The suture method was continuous suture.As a result, the surgeon found the needle in the body with fluoroscopy during the same surgery.Further details are not provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/2/2023.H6 component code: g07002 no device problem found.Additional information was requested, the following was obtained: please provide the correct lot number related to this event: slbcxa, no further information is available.Was there any additional tissue damage as a result of searching for the needle piece?not reported.What is the surgeon's opinion of consequences to the patient? the needle was possibily pulled off from suture.Was there any adverse consequence associated with the patient? no, but fluoroscopy was used during the surgery, which was not normally necessary, that's why it was considered that there was an adverse consequence with the patient.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Shipping number 7709 6068 0742.No further information will be provided h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one empty straight folder, two needle-suture pieces, and six detached needles that pertain to product code d7768.This product code is multistrand and required four strands double armed per packet.Upon visual inspection the returned two samples were evaluated.The swage and attachment area was noted to be as expected.One of the samples was noted with the suture to be still attached to the barrel hole.The end of the suture was observed to be cut possibly caused by a surgical instrument.Overall, no needle pull-off was observed.During the visual inspection of the six detached needles, the swage and attachment area were noted to be as expected, and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16112041
Report Number2210968-2023-00131
Device Sequence Number5753645
Product Code GAW
UDI-Device Identifier10705031028357
UDI-Public10705031028357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD7768
Device Catalogue NumberD7768
Device Lot NumberSLBCXA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown